J. Med. Toxicol. (2017) 13:343–346 DOI 10.1007/s13181-017-0615-7 CASE REPORT Pramipexole Overdose Associated with Visual Hallucinations, Agitation and Myoclonus 1 2 2,3 Adeline Cardon-Dunbar & Tom Robertson & Michael S. Roberts & 1,4 Geoffrey K. Isbister Received: 29 January 2017 /Revised: 16 April 2017 /Accepted: 25 April 2017 /Published online: 25 May 2017 American College of Medical Toxicology 2017 Abstract with no clonus or extrapyramidal effects. He was unable to Introduction Pramipexole is a dopamine D receptor agonist mobilize due to dizziness and ataxia. Over the next few hours, used to treat idiopathic Parkinson’s disease and primary rest- he improved, the visual hallucinations and agitation resolved less legs syndrome. There is limited information on and he mobilized independently. Pramipexole was measured pramipexole overdose. with liquid chromatography mass spectrometry. The initial Case Report A 59-year-old male ingested 3 mg pramipexole, plasma pramipexole concentration was 34.2 ng/mL (therapeu- 2250 mg venlafaxine, 360 mg mirtazapine, with suicidal intent. tic range 0.2 to 7 ng/mL), 9 h post-overdose. Concentration He presented alert, had normal vital observations and normal time data fitted a one-compartment model with an estimated pupillary reflexes. He was mildly agitated, reported visual hal- elimination half-life of 18 h. lucinations and was
Journal of Medical Toxicology – Springer Journals
Published: May 25, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud